Top
10
Doctor insights on: What Are The Side Effects Of Vitamin D Deficiency

Share
Dr. Randy Baker
1,828 doctors shared insights

Vitamin D (Definition)

Vitamin d is a vitamin which is a kind of nutritional agent ...Read more


2

2
If after a vitamin d deficiency i take injections that boost my levels to an overload (from 4 to around 100) are there any side effects?

If after a vitamin d deficiency i take injections that boost my levels to an overload (from 4 to around 100) are there any side effects?

Toxicity: Too much of a good thing is also no good. If vit d levels get too high it can lead to high blood calcium levels. This can cause symptoms of lethargy, nausea, vomiting, headache, increased urination, confusion. One can develop kidney stones and heart rhythm problems. ...Read more

3

3
I have vitamin D deficiency at 4.9ng. I have been advised vit D3 injections 6lakh units. Is it safe? What are the possible side effects?

I have vitamin D deficiency at 4.9ng. I have been advised vit D3 injections 6lakh units. Is it safe? What are the possible side effects?

Why not oral?: Hi. Do you have intestinal malabsorption? I can't see any reason to inject vitamin D unless you don't absorb well from your intestines. Oral vitamin D is cheaper and easier, and very effective when no malabsorption issues are present. Assuming normal GI function, oral vitamin D should be taken with a fat-containing meal; it's a fat-soluble vitamin and absorbs better that way. Good luck! ...Read more

4

4
Side effects of vitamin d deficiency - are any symptoms obvious to a patient?

Side effects of vitamin d deficiency - are any symptoms obvious to a patient?

Often not: Because vitamin d deficiency develops gradually, a patient may not notice symptoms or attribute them to getting older. Fatigue and generalized achiness may occur. Sometimes the only way to know is to take vitamind until levels become normal and see what gets better. ...Read more

See 1 more doctor answer
5

5
Hello..:) I have vitamin d deficiency and have been prescribed vit d 50000iu every 3 weeks, but I've been having migraines and fatigue..Side effects?

Hello..:) I have vitamin d deficiency and have been prescribed vit d 50000iu every 3 weeks, but I've been having migraines and fatigue..Side effects?

See below: This is not a common symptom of vitamin d. I would stop the vitamin d and see if the symptoms go away. If they don't then seek care for those symptoms from your primary care doctor. ...Read more

6

6
Sprain on lower back pain rght side from last 6 mnths, day by day increasing, dr is saying its due to vitamin d deficiency. Bt im NT satisfied, hlp plz?

Sprain on lower back pain rght side from last 6 mnths, day by day increasing, dr is saying its due to vitamin d deficiency. Bt im NT satisfied, hlp plz?

Try Vitamin D: Is not feasible to provide a meaningful opinion without examining you, however, you could take vitamin d, 4000 units/day for three months and see if that helps. It is not likely to do any harm. ...Read more

7

7
I have vitamin d deficiency- taking 10,000 units a week. I used to have neuropathy on my left side and now my feet and fingers are tingling a lot more than usual. Related?

I have vitamin d deficiency- taking 10,000 units a week. I used to have neuropathy on my left side and now my feet and fingers are tingling a lot more than usual. Related?

Yes it's possible: Have you also been checked for Vit. B12, folate, (folic acid) and thyroid function tests? When I give weekly Vit. D it usually hits 50,000IU so if you're that deficient enough to need replacement therapy then, I'm not sure if 10,000 is high enough. If you'd like ask more questions feel free to contact me at: www.healthtap.com/drsaghafi ...Read more

See 2 more doctor answers
8

8
I m having vitamin d deficiency , high uric acid level usually. I feel pain in my legs, arms and in my lower back right side also.What should I do?

I m having vitamin d deficiency , high uric acid level usually. I feel pain in my legs, arms and in my lower back right side also.What should I do?

Pain: First off, high uric acid doesn't mean gout. A lot of folks have high uric acid but no gout. Gout is usually seen at an older age than yours, so i cannot tell you based on your presentation what the cause of your pain is. Vitamin d deficiency is often asymptomatic and is not manifested with pain. ...Read more

See 1 more doctor answer
9

9
What are the short-term and long-term effects of vitamin d deficiency?

Vitamin D: There are side effects of low vitamin D deficiency and that may increase your risk of osteoporosis that would put you in jeopardy for minimal trauma fracture. See your doctor, get a bone density test, and start taking vitamin D - either 1000 or 2000 daily. The bone density result will tell you if you do or do not have low bone mass and increased risk of fracture. ...Read more

10

10
What are worst effects of a vitamin d deficiency?

What are worst effects of a vitamin d deficiency?

Rickets: In children severe vitamin d deficiency can cause impaired growth, bowing of lower extremities, bone and muscle pain. In adults it may contribute to developing osteoporosis. Muscle weakness may occur. More controversial is a deleterious effect on diabetes, various cancers, infections and a variety of other problems. ...Read more

See 1 more doctor answer
Dr. Linda DiMeglio
1,026 doctors shared insights

Calcitriol (Definition)

Calcitriol is a metabolic agent which is a kind of ...Read more